Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 20, 2021, 9:36 PM CDT for Scott County, Iowa; Whiteside County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2021, 9:36 PM CDT (02:36 UTC)
- Expired
- Jun 20, 2021, 10:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
Counties Scott County, IA, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 50 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:00 PM CDT | TSTM WND GST 50 | Rapids City, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted.
019
WWUS83 KDVN 210236
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
936 PM CDT Sun Jun 20 2021
ILC015-073-161-195-IAC045-139-163-210315-
Rock Island-Whiteside-Henry-Carroll-Scott-Muscatine-Clinton-
936 PM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...CENTRAL WHITESIDE...NORTH CENTRAL HENRY...SOUTHEASTERN
CARROLL...SCOTT...NORTHEASTERN MUSCATINE AND EASTERN CLINTON COUNTIES
UNTIL 1015 PM CDT...
At 936 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Andover to Walcott. Movement was
east at 40 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
Locations impacted include...
Davenport, Bettendorf, Clinton, East Moline, Morrison, Eldridge,
DeWitt, Camanche, Le Claire, Fulton, Hampton, Port Byron, Walcott,
Erie, Blue Grass, Garden Plain, Milledgeville, Rapids City, Fairhaven
and Albany.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 282 and 306.
Interstate 80 in Illinois between mile markers 1 and 4.
Interstate 88 between mile markers 1 and 29.
Interstate 280 between mile markers 1 and 6.
LAT...LON 4153 9017 4151 9100 4200 9031 4207 8969
4207 8968 4193 8969 4193 8963
TIME...MOT...LOC 0236Z 253DEG 36KT 4196 9030 4161 9080
$$
SpeckWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 9:24 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 20, 9:24 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 924 PM CDT Sun Jun 20 2021 .UPDATE... Issued at 922 PM CDT Sun Jun 20 2021 Cold front at 9 pm ran roughly from Dubuque through Cedar Rapids to Ottumwa. Ahead of this, scattered thunderstorms continue with a a potential for severe storms and a severe thunderstorm watch in place until roughly midnight. Behind the front, strong pressure rises were producing gusty northwest winds, gusting at as high as 30 to 40 mph. This will continue to advance southeast through the forecast area tonight and have updated the forecast for stronger northwest winds. By morning, the Canadian airmass will be in place over the entire area more comfortable dewpoints in the 50s. && .SYNOPSIS... Issued at 330 PM CDT Sun Jun 20 2021 Back edge of stratiform light rain was finally moving into our eastern counties, with sunshine in our western counties. The cloud cover has kept afternoon temperatures in the 70s but with strong June sunshine this should push readings into the forecast highs in the 80s. Meanwhile, deepening low pressure in southern MN has a cold front extending to northern KS, with a secondary cold front pushing across ND and nw MN. Pretty impressive front for mid June with north winds gusting to 40 mph in the northern Plains. Strong thunderstorms were developing ahead of this front in south-central MN. SPC mesoanalysis at 20z showed SBCAPE of 5000 J/kg in sw IA with effective bulk shear of 40-50 kt across northern IL, much of IA and southern MN. PWAT's were over 1.50 inches. && .SHORT TERM...(This Evening through Monday) ISSUED AT 330 PM CDT Sun Jun 20 2021 Key messages: 1) SPC has an enhanced risk for severe storms this evening for portions of the area. 2) Time frame for severe weather is 6 pm to midnight. 3) Cooler and much lower humidity on gusty northwest winds Monday. Tonight: CAM's indicates a few discrete supercells initially evolving into bowing segments ahead of strong cold front. Digging upper level trough providing large scale ascent, deepening cyclone and front pushing into an unstable, rich moisture warm sector should trigger severe storms. Golf ball size hail, damaging winds to 70 mph and a few tornadoes are all possible this evening. Cold front will sweep across the cwa overnight ending the storms and ushering cooler and less humid air on nw winds. Lows will range from the mid to upper 50s nw to the lower 60s se. Monday: Delightful day with below normal temperatures and very comfortable humidity levels, due to northwest flow aloft and Canadian high pressure building into the area. Northwest winds should also be gusting to 30 mph, adding to a fall-like feel to the day. Highs will be in the upper 60s to lower 70s with dewpoints in the 40s! .LONG TERM...(Monday Night through Sunday) ISSUED AT 330 PM CDT Sun Jun 20 2021 Monday night: Clear and cool with light winds with high pressure ridge settling over the cwa. Lows will be in the mid 40s to around 50. Tuesday: Another nice day with highs in the 70s but with light southwest winds. Wednesday through Friday: High pressure shifts east with return flow of warm/moist airmass. Heights rise with zonal flow across the area. This pattern recognition in June suggests periodic rounds of thunderstorms, possibly severe, along with heavy rainfall. However, it is too early for details. Highs well into the 80s to near 90, with lows well into the 60s to lower 70s. Next weekend: Cold front moves through with below normal temperatures and mainly dry weather. Highs near 80 with lows in the 50s to around 60. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) ISSUED AT 633 PM CDT Sun Jun 20 2021 Scattered strong to severe storms out ahead of a cold front may impact the terminals this evening with very heavy rain, strong winds and hail. However, coverage is questionable and the tempo groups for thunderstorms at the terminals may be overdone. Following the cold front later this evening, winds will become gusty from the northwest with a period of MVFR stratus possible overnight. Monday will be predominantly VFR with gusty northwest winds. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Sheets SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Sheets
Hazardous weather outlook, Jun 20, 2:42 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 242 PM CDT Sun Jun 20 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 242 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT The Storm Prediction Center has an Enhanced Risk for severe storms across portions of eastern Iowa and northwest and western Illinois. A strong cold front will approach the area this evening. Severe thunderstorms are likely with super cells and bowing segments. Large hail to golf ball size, damaging winds to 75 mph and a few tornadoes are all threats. The main time frame is this evening from 6 pm to midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a chance for thunderstorms Tuesday night through Saturday. It is too soon to determine the risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed especially this evening. Haase
In the hours before
Local storm report, Jun 20, 9:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 4 SSE SHANNON 42.09N 89.72W
06/20/2021 M1.25 INCH CARROLL IL TRAINED SPOTTER
MARBLE TO 1.25 INCH HAIL. LASTED 4 MINUTES.
&&Local storm report, Jun 20, 9:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MANCHESTER 42.49N 91.46W
06/20/2021 DELAWARE IA EMERGENCY MNGR
BRANCHES DOWN REQUIRING CLEANUP BY THE CITY.
&&Local storm report, Jun 20, 9:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG LANARK 42.10N 89.83W
06/20/2021 CARROLL IL TRAINED SPOTTER
7-8 INCH DIAMETER BRANCH DOWN FRANKLIN AND
HIGH STREETS.
&&Special weather statement, Jun 20, 9:29 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 929 PM CDT Sun Jun 20 2021 ILC067-071-187-IAC057-111-210315- Hancock-Henderson-Warren-Des Moines-Lee- 929 PM CDT Sun Jun 20 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HANCOCK...HENDERSON...CENTRAL WARREN...SOUTHEASTERN DES MOINES AND NORTHERN LEE COUNTIES UNTIL 1015 PM CDT... At 929 PM CDT, radar indicated strong thunderstorms were located along a line extending from Oquawka to Franklin. Movement was east at 30 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Burlington, Fort Madison, Monmouth, Oquawka, West Burlington, Dallas City, Donnellson, Stronghurst, Kirkwood, Carman, Biggsville, Gladstone, Rozetta, Terre Haute, Franklin, Gulf Port, Colusa, Niota, Iowa Army Ammunition Plant and Denmark. Torrential rainfall is also occurring with these storms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4096 9045 4056 9115 4061 9162 4096 9094 TIME...MOT...LOC 0229Z 258DEG 28KT 4095 9094 4066 9154 Speck
Local storm report, Jun 20, 9:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.66W
06/20/2021 M1.48 INCH LINN IA TRAINED SPOTTER
&&Special weather statement, Jun 20, 9:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
936 PM CDT Sun Jun 20 2021
ILC015-073-161-195-IAC045-139-163-210315-
Rock Island-Whiteside-Henry-Carroll-Scott-Muscatine-Clinton-
936 PM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK
ISLAND...CENTRAL WHITESIDE...NORTH CENTRAL HENRY...SOUTHEASTERN
CARROLL...SCOTT...NORTHEASTERN MUSCATINE AND EASTERN CLINTON COUNTIES
UNTIL 1015 PM CDT...
At 936 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Andover to Walcott. Movement was
east at 40 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
Locations impacted include...
Davenport, Bettendorf, Clinton, East Moline, Morrison, Eldridge,
DeWitt, Camanche, Le Claire, Fulton, Hampton, Port Byron, Walcott,
Erie, Blue Grass, Garden Plain, Milledgeville, Rapids City, Fairhaven
and Albany.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 282 and 306.
Interstate 80 in Illinois between mile markers 1 and 4.
Interstate 88 between mile markers 1 and 29.
Interstate 280 between mile markers 1 and 6.
LAT...LON 4153 9017 4151 9100 4200 9031 4207 8969
4207 8968 4193 8969 4193 8963
TIME...MOT...LOC 0236Z 253DEG 36KT 4196 9030 4161 9080
SpeckThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:08 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 38 min |
| Jun 20, 7:08 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 52 min |
| Jun 20, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 38 min |
| Jun 20, 7:48 PM CDT | Tornado Warning | DVN | Dubuque, Jackson, Jones | 42 min |
| Jun 20, 8:04 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 41 min |
| Jun 20, 8:18 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 42 min |
| Jun 20, 8:19 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Jones | 41 min |
| Jun 20, 8:27 PM CDT | Tornado Warning | DVN | Jackson | 33 min |
| Jun 20, 8:28 PM CDT | Tornado Warning | DVN | Keokuk, Washington | 32 min |
| Jun 20, 8:37 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 39 min |
| Jun 20, 8:47 PM CDT | Special Weather Statement | DVN | Jones, Linn | 43 min |
| Jun 20, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 67 min |
| Jun 20, 8:59 PM CDT | Special Weather Statement | DVN | Louisa | 31 min |
| Jun 20, 9:29 PM CDT | Special Weather Statement | DVN | Lee | 46 min |
| Jun 20, 9:18 PM CDT | Special Weather Statement | DVN | Henderson | 42 min |
| Jun 20, 9:47 PM CDT | Special Weather Statement | DVN | Bureau, Henry | 43 min |
| Jun 20, 10:03 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 27 min |
| Jun 20, 10:23 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 22 min |
Nearby
Special Weather Statements in Iowa, 2021Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.